Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 45, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 5, 2008, 1:39 PM CST for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Mar 6, 2008, 9:59 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2008, 1:39 PM CST (19:39 UTC)
- In effect from
- Mar 6, 2008, 9:59 AM CST
- Expired
- Mar 6, 2008, 9:45 PM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 17.85 ft at Mar 6, 2008, 1:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 051939
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
139 PM CST WED MAR 05 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAIN FROM THE PAST COUPLE OF
DAYS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-061939-
/O.NEW.KLSX.FL.W.0045.080306T0336Z-080308T1559Z/
/GRFI2.1.ER.080306T0336Z.080306T1800Z.080307T1559Z.NO/
139 PM CST WED MAR 05 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* FROM THIS EVENING UNTIL FRIDAY EVENING.
* AT 1 PM WEDNESDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 18.6 FEET THURSDAY
AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/06 03/07 03/08 03/09 03/10
MISSISSIPPI RIVER
GRAFTON 18 17.1 18.5 18.2 17.5 17.3 16.83 follow-up statements
000
WGUS83 KLSX 060339
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CST WED MAR 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-070339-
/O.EXT.KLSX.FL.W.0045.080306T1559Z-080310T0000Z/
/GRFI2.1.ER.080306T1559Z.080307T0600Z.080309T0000Z.NO/
939 PM CST WED MAR 05 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 17.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE TO NEAR 18.7 FEET BY EARLY FRIDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
$$
ILC157-070338-
/O.EXT.KLSX.FL.W.0044.080307T0234Z-080311T2000Z/
/CHSI2.1.ER.080307T0234Z.080308T0000Z.080310T2000Z.NO/
939 PM CST WED MAR 05 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* UNTIL THE WARNING IS CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 23.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE TO NEAR 28.5 FEET BY FRIDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...UNLEVEED ISLANDS NEAR CHESTER AND THE
PRISON FARM FLOODS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/06 03/07 03/08 03/09 03/10
MISSISSIPPI RIVER
GRAFTON 18 17.5 17.8 18.7 18.2 17.7 17.2
CHESTER 27 23.4 24.9 27.9 28.5 28.2 27.4000
WGUS83 KLSX 061934
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CST THU MAR 06 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS AND MISSOURI...
MISSISSIPPI RIVER AT GRAFTON AFFECTING JERSEY AND ST. CHARLES
COUNTIES
MISSISSIPPI RIVER AT CHESTER AFFECTING RANDOLPH COUNTY
.NO ADDITIONAL PRECIPITATION IS FORECASTY DURING THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-071934-
/O.EXT.KLSX.FL.W.0045.000000T0000Z-080309T0000Z/
/GRFI2.1.ER.080307T1200Z.080307T1200Z.080308T0000Z.NO/
134 PM CST THU MAR 06 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL SATURDAY EVENING.
* AT 1:00 PM THURSDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
$$
ILC157-071934-
/O.EXT.KLSX.FL.W.0044.080307T0600Z-080311T1400Z/
/CHSI2.1.ER.080307T0600Z.080308T1800Z.080310T1400Z.NO/
134 PM CST THU MAR 06 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSISSIPPI RIVER AT CHESTER
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT 1:00 PM THURSDAY THE STAGE WAS 25.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AND CREST NEAR 28.7 FEET BY
SATURDAY EARLY AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/07 03/08 03/09 03/10 03/11
MISSISSIPPI RIVER
GRAFTON 18 17.9 18.0 17.9 17.5 17.0 16.5
CHESTER 27 25.7 27.5 28.6 28.2 27.1 25.8000
WGUS83 KLSX 070345
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CST THU MAR 06 2008
...THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER IN
ILLINOIS...MISSOURI...
AT GRAFTON AFFECTING JERSEY AND ST. CHARLES COUNTIES
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC083-MOC183-070415-
/O.CAN.KLSX.FL.W.0045.000000T0000Z-080309T0000Z/
/GRFI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM CST THU MAR 06 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSISSIPPI RIVER AT GRAFTON.
* AT 9 PM THURSDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.9 FEET
LATE TONIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. RIGHT BANK BEGINS TO OVER
FLOW...FLOODING FARMLAND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/07 03/08 03/09 03/10 03/11
MISSISSIPPI RIVER
GRAFTON 18 17.8 17.9 17.7 17.3 16.9 16.3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 5, 12:05 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 5, 12:05 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CST WED MAR 5 2008 .DISCUSSION... SHORT TERM WX TRENDS WL BE DOMINATED A SERIES OF SHORTWAVES WHICH WL SHARPEN AND DEEPEN UA TROF OVR THE CNTRL PART OF THE CONUS. NET EFFECT OF THIS TREND THRU SAT WL BE FOR A FAIR AMT OF CLD COVER AND TEMPS THAT WL AVG WELL BLO NORMAL. THERE WL ALSO BE SM THRT OF PCPN WITH EACH SHTWV THAT DROPS INTO AREA. FIRST SUCH SHTWV WL BE AFFECTING PRIMARILY N AREAS OF THE FA THIS AFTN AND THIS EVENING. THERE WL BE A CHC OF RAIN OR SNW BUT LIFT LOOKS RATHER WK AND MSTR LIMITED...SO THINK ANY QPF WL BE QUITE LIGHT. OVR CNTRL AND S SECTIONS OF THE FA...PCPN SHUD BE LIMITED TO TRACE EVENT...FLURRIES OR SPRINKLES. NXT CHC OF PCPN MAY BE A BIT MORE INTERESTING THU NGT AND INTO FRI ...SCPLY FOR XTRM S SECTIONS OF THE FA. STG TROF...CURRENTLY OVR W CST AND ON W SIDE OF THE DEEPENING TROF...IS FCST TO DROP INTO SW U.S. ON THU...THEN BGNS TO PUSH E-NE ON FRI. AT THE SAME TIME...SCNDRY SHTWV IS FCST TO ZIP FROM N PLAINS AND INTO BASE OF THE LGWV TROF. AS THESE TWO SYSTEMS PHASE CYCLOGENESIS SHUD OCR ALG STG BAROCLINICITY OVR S PLAINS...CREATING A BAND OF SNOW FROM THE S PLAINS INTO THE OHIO VALLEY. ATTM...00Z GFS...WRF/NAM...AND CANADIAN FCST THE AXIS OF THIS SNOWFALL WL BE FROM THE RED RVR VLY TO NR EVV...WITH THE N FRINGES OF THE SNOW JUST REACHING THE FAR S AREAS OF THE FA. HVWR...00Z ECMWF IS A BIT FURTHER N WHICH IS WORRISOME...SINCE A NWD ADJUSTMENT IN NCEP OUTPUT HAS BEEN RQRD FOR MOST SYSTEMS DURING THIS SEEMINGLY NEVER ENDING WINTER. WITH THIS IN MIND HAVE GONE A BIT HIER THAN MOS IN THE THU NGT/FRI TIME FRAME OVR S AREAS. ELSW IN THE FA...PCPN THRT ON FRI WL PRIMARILY BE TIED TO SCNDRY SHTWV DROPPING IN FROM THE N...SO ONLY EXPECT SPOTTY AND LGT QPF. AS MENTIONED ERYR...TEMP TREND WL DEFINITELY BLO NORMAL FOR THE RMNDR OF THIS WEEK...AND AFT TDA HV GENLY GONE AOB MOS THRU PD. CDFNT WITH FIRST SHTWV WL BRING INITIAL ROUND OF COLD WX TNGT AND THU...WITH REINFORCING SHOT OF COLD AIR ACCOMPANYING FRIDAYS SHTWV. TDA SHUD CERTAINLY BE THE WRMST DAY FOR THE REST OF THE WEEK...ALTHO DEEP SNOW COVER OVR SE AND E CNTRL MO INTO SW IL WL PUT A BIG DENT IN TDAS WRMUP AND HV ATTEMPTED TO REFLECT THIS IN FCST PKG. PATCHY FOG ALSO OCRG IN LO LYING AREAS OF THE SNOW FIELD...SO WL MENTION THIS THRU MID MRNG. TRUETT/SIPPRELL && .AVIATION... FOR THE 18Z TAFS... PRIMARY CONCERNS FOR AVIATION INTERESTS OVER THE NEXT 24 HOURS ARE MARGINAL CIGS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA THIS EVENING. THERE MAY ALSO BE A LIGHT RAIN/SNOW MIX ASSOCIATED WITH THE FROPA OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. EXPECTING CIGS TO DROP TO 1500-2000FT BEHIND THE FRONT AND STAY DOWN UNTIL SUNRISE ON THURSDAY. DO NOT THINK THERE WILL BE SIGNIFICANT REDUCTIONS IN VBYS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS CURRENT RADAR RETURNS ARE QUITE LIGHT AND HAVE NOT SEEN ANY LOWERED VSBYS IN IOWA WHERE PRECIPITATION IS OCCURRING AT THIS TIME. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 5, 10:19 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1019 AM CST WED MAR 5 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1019 AM CST WED MAR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT RAIN OR LIGHT SNOW OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE OF SNOW THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:26 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 60 hr |
| Mar 4, 7:53 PM CST | River Flood Warning | LSX | Clinton | 6 days |
| Mar 4, 9:40 PM CST | River Flood Warning | LSX | Randolph | 4 days |
Nearby
River Flood Warnings in Missouri, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.